Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 348, NWS Louisville, KY

July 8, 2012Bourbon County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2012, 5:59 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 5:59 PM EDT (21:59 UTC)
Expired
Jul 8, 2012, 6:45 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bourbon County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:30 PM EDTTSTM WND DMGMyers, KYA TREE FELL ACROSS KENTUCKY HIGHWAY 32 NEAR MYERS. ANOTHER TREE FELL ACROSS KENTUCKY HIGHWAY 1244 IN NORTHERN NICHOLAS COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2132 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS53 KLMK 082159
SVRLMK
KYC017-181-082245-
/O.NEW.KLMK.SV.W.0348.120708T2159Z-120708T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
559 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
  NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 645 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLACKS CROSSROADS...MOVING
  NORTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CARLISLE...
  HEADQUARTERS...
  BARTERVILLE AND EAST UNION...
  WESTON AND ELLISVILLE...
  MOOREFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3826 8388 3819 8416 3834 8421 3846 8405
      3844 8400 3844 8397 3842 8394 3837 8391
      3837 8388 3835 8385 3831 8383
TIME...MOT...LOC 2159Z 241DEG 12KT 3828 8409
WIND...HAIL 60MPH 0.75IN

$$

EER
2 follow-up statements
317 
WWUS53 KLMK 082214
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT SUN JUL 8 2012

KYC017-082224-
/O.CAN.KLMK.SV.W.0348.000000T0000Z-120708T2245Z/
BOURBON KY-
614 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BOURBON COUNTY IS
CANCELLED...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3826 8389 3823 8405 3826 8406 3828 8411
      3831 8413 3835 8415 3843 8405 3844 8397
      3842 8394 3837 8391 3836 8386 3831 8383
TIME...MOT...LOC 2214Z 241DEG 12KT 3830 8403

$$

KYC181-082245-
/O.CON.KLMK.SV.W.0348.000000T0000Z-120708T2245Z/
NICHOLAS KY-
614 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NICHOLAS COUNTY...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARLISLE...MOVING
NORTHEAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  CARLISLE...
  BARTERVILLE...
  WESTON...
  MOOREFIELD AND ELLISVILLE...
  MYERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3826 8389 3823 8405 3826 8406 3828 8411
      3831 8413 3835 8415 3843 8405 3844 8397
      3842 8394 3837 8391 3836 8386 3831 8383
TIME...MOT...LOC 2214Z 241DEG 12KT 3830 8403
WIND...HAIL 60MPH 0.75IN

$$

EER
420 
WWUS53 KLMK 082242
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SUN JUL 8 2012

KYC181-082253-
/O.EXP.KLMK.SV.W.0348.000000T0000Z-120708T2245Z/
NICHOLAS KY-
642 PM EDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NICHOLAS COUNTY WILL EXPIRE AT
645 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3826 8389 3823 8405 3826 8406 3828 8411
      3831 8413 3835 8415 3843 8405 3844 8397
      3842 8394 3837 8391 3836 8386 3831 8383
TIME...MOT...LOC 2243Z 241DEG 12KT 3835 8392

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:09 PM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 8, 3:09 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SUN JUL 08 2012

.Short Term (Tonight - Monday night)...

Issued at 300 PM EDT Sun Jul 8 2012

...Strong with scattered Severe Storms Expected this
Afternoon/Evening...

A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.

Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.

All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.

During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.

Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.

.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012

Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012

Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.

With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.

Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.

Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

Short Term.......JSD
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, Jul 8, 5:39 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT SUN JUL 8 2012

INZ076>079-083-084-089>092-KYZ023>034-038-039-045-046-053-054-
061>066-070>078-081-082-092145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
ANDERSON KY-NELSON KY-WASHINGTON KY-LARUE KY-MARION KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
539 PM EDT SUN JUL 8 2012 /439 PM CDT SUN JUL 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. SOME
MAY CONTAIN LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL KENTUCKY
ON MONDAY. LOCALLY HEAVY RAIN IS POSSIBLE...ALONG WITH GUSTY WINDS
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ035>037-040>043-047>049-055>057-067-092145-
FRANKLIN KY-SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-MERCER KY-JESSAMINE KY-CLARK KY-BOYLE KY-
GARRARD KY-MADISON KY-LINCOLN KY-
539 PM EDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS
REGION.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS ARE LIKELY OVERNIGHT. SOME STORMS MAY BE
SEVERE THIS EVENING WITH THE POTENTIAL FOR DAMAGING WINDS. LOCALLY
HEAVY RAINFALL IS POSSIBLE ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE BLUEGRASS REGION ARE ENCOURAGED TO REPORT WIND
DAMAGE OR DOWNED TREES.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

JSD

In the hours before

Special weather statement, Jul 8, 5:21 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
521 PM EDT SUN JUL 8 2012

KYC085-093-082150-
GRAYSON KY-HARDIN KY-
521 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY
SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WHITE MILLS JUNCTION AND EASTVIEW...
  STAR MILLS AND STEPHENSBURG...
  HANSBROUGH AND CECILIA...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
82 AND 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3777 8595 3760 8580 3757 8582 3744 8610
      3759 8623
TIME...MOT...LOC 2121Z 235DEG 10KT 3757 8607

LG
Local storm report, Jul 8, 5:42 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 NE LEXINGTON          38.67N  85.59W
07/08/2012                   SCOTT              IN   LAW ENFORCEMENT

            TREE REPORTED DOWN.

&&

EVENT NUMBER LMK1200771

SZAPPANOS
Special weather statement, Jul 8, 5:44 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT SUN JUL 8 2012

KYC027-085-183-082215-
OHIO KY-BRECKINRIDGE KY-GRAYSON KY-
444 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF LEITCHFIELD...AND MOVING
NORTHEAST AT 5 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HITES FALLS...
  TOUSEY AND PINE KNOB...
  POST...
  SHORT CREEK AND CONCORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3770 8656 3751 8632 3738 8656 3739 8659
      3757 8678
TIME...MOT...LOC 2145Z 229DEG 5KT 3750 8656

LG
Local storm report, Jul 8, 5:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   EMERGENCY MNGR

            METAL ROOF IN THE ROAD

0120 PM     TSTM WND DMG     NEW SALISBURY           38.32N  86.10W
07/08/2012                   HARRISON           IN   LAW ENFORCEMENT

            TWO TREES DOWN ALONG WHISKEY RUN ROAD AND HWY 135 ALONG
            AND SOUTH OF NEW SALSBURY

0217 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
07/08/2012                   ORANGE             IN   LAW ENFORCEMENT

            A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
            ARE DOWN

0304 PM     TSTM WND DMG     CAMPBELLSBURG           38.65N  86.26W
07/08/2012                   WASHINGTON         IN   EMERGENCY MNGR

            TWO TREES WERE DOWNED ACROSS THE COUNTY. ONE FELL IN
            CAMPBELLSBURG. THE OTHER FELL IN DELANEY PARK IN WESTERN
            WASHINGTON COUNTY.

0320 PM     TSTM WND DMG     LEBANON JUNCTION        37.83N  85.73W
07/08/2012                   BULLITT            KY   LAW ENFORCEMENT

            TREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES
            DOWN.

0331 PM     TSTM WND DMG     LEAVENWORTH             38.20N  86.35W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREE DOWN.

0343 PM     HAIL             GRANTSBURG              38.28N  86.47W
07/08/2012  M0.70 INCH       CRAWFORD           IN   TRAINED SPOTTER

0357 PM     TSTM WND DMG     RADCLIFF                37.82N  85.94W
07/08/2012                   HARDIN             KY   NWS EMPLOYEE

            POWER LINES DOWN PARK AVE AND BROWN STREET.

0404 PM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
07/08/2012                   CRAWFORD           IN   TRAINED SPOTTER

            TREES DOWN IN THE ENGLISH AREA

0408 PM     TSTM WND DMG     BRANDENBURG             38.00N  86.18W
07/08/2012                   MEADE              KY   TRAINED SPOTTER

            SPOTTER REPORTED DIME SIZED HAIL AND TREES DOWN ACROSS
            POWER LINES IN BRANDENBURG.

0410 PM     TSTM WND DMG     CARLISLE                38.31N  84.04W
07/08/2012                   NICHOLAS           KY   LAW ENFORCEMENT

            TWO TREES DOWN.

0535 PM     TSTM WND DMG     2 NE LEXINGTON          38.67N  85.59W
07/08/2012                   SCOTT              IN   LAW ENFORCEMENT

            TREE REPORTED DOWN.

&&

EVENT NUMBER LMK1200760 LMK1200761 LMK1200762 LMK1200765 LMK1200763
LMK1200767 LMK1200764 LMK1200766 LMK1200768 LMK1200769 LMK1200770
LMK1200771

SZAPPANOS
Special weather statement, Jul 8, 5:51 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
551 PM EDT SUN JUL 8 2012

KYC097-209-082235-
SCOTT KY-HARRISON KY-
551 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF GEORGETOWN...AND MOVING EAST AT
20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUTLAND...
  LEES LICK AND CONNERSVILLE...
  BRECKINRIDGE...
  POINDEXTER...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
129 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3829 8442 3822 8465 3842 8464 3853 8434
      3843 8427
TIME...MOT...LOC 2151Z 263DEG 19KT 3834 8451

EER
Special weather statement, Jul 8, 5:58 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM CDT SUN JUL 8 2012

KYC183-082230-
OHIO KY-
458 PM CDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HARTFORD.  THIS STORM WAS
NEARLY STATIONARY.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NINETEEN...
  KEN WYE AND SIMMONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8710 3740 8711 3753 8700 3735 8678
      3724 8695 3727 8699 3732 8699 3736 8703
      3736 8707 3732 8711 3735 8714
TIME...MOT...LOC 2158Z 228DEG 1KT 3735 8698

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:54 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Scott3 hr
Jul 8, 1:43 PM EDTSpecial Weather StatementLMKJefferson42 min
Jul 8, 2:31 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 8, 2:42 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer28 min
Jul 8, 3:01 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson29 min
Jul 8, 3:18 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 min
Jul 8, 3:24 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 8, 3:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson40 min
Jul 8, 3:36 PM EDTSpecial Weather StatementLMKTrimble24 min
Jul 8, 3:41 PM EDTSpecial Weather StatementLMKNicholas44 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade29 min
Jul 8, 4:06 PM EDTSevere Thunderstorm WarningLMKAnderson, Marion, Mercer, Nelson, Washington26 min
Jul 8, 4:08 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas17 min
Jul 8, 4:09 PM EDTSpecial Weather StatementLMKBullitt31 min
Jul 8, 4:42 PM EDTAreal Flood AdvisoryLMKBreckinridge, Meade2 hr
Jul 8, 4:44 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Woodford26 min
Jul 8, 4:58 PM EDTSpecial Weather StatementLMKHarrison47 min
Jul 8, 5:06 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jul 8, 5:21 PM EDTSpecial Weather StatementLMKHardin29 min
Jul 8, 5:22 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison28 min
Jul 8, 5:25 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin15 min
Jul 8, 5:32 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott43 min
Jul 8, 5:44 PM EDTSpecial Weather StatementLMKGrayson31 min
Jul 8, 5:48 PM EDTSevere Thunderstorm WarningLMKMadison32 min
Jul 8, 5:51 PM EDTSpecial Weather StatementLMKHarrison, Scott44 min
Jul 8, 5:53 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Harrison, Scott3 hr
Jul 8, 5:57 PM EDTSevere Thunderstorm WarningLMKFayette, Harrison, Scott28 min
Jul 8, 5:58 PM EDTSpecial Weather StatementLMKOhio32 min
Jul 8, 6:09 PM EDTFlash Flood WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott95 min
Jul 8, 6:20 PM EDTSpecial Weather StatementLMKButler30 min
Jul 8, 6:32 PM EDTAreal Flood AdvisoryLMKClark, Fayette2 hr
Jul 8, 7:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 8, 7:36 PM EDTSevere Thunderstorm WarningLMKCumberland21 min
Jul 8, 7:39 PM EDTSpecial Weather StatementLMKLogan31 min
Jul 8, 7:53 PM EDTSevere Thunderstorm WarningLMKAllen, Monroe32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.